Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 293, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2000, 4:15 PM CDT for Milam County, Robertson County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 5, 2000, 4:15 PM CDT (21:15 UTC)
- Expired
- May 5, 2000, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Milam County, TX, Robertson County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 508 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 052115 SVRFTW TXC331-395-052200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 415 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILAM COUNTY IN SOUTH CENTRAL TEXAS ROBERTSON COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 500 PM CDT. * AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTH OF CAMERON...MOVING SOUTHEAST AT 30 MPH. CAMRON...AND HEARNE ARE IN THE PATH OF THIS STORM. ONE INCH HAIL AND WIND GUSTS TO 70 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3107 9698 3067 9684 3096 9630 3128 964=6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:20 PM CDT, 55 minutes earlier.
Area forecast discussion, May 5, 3:20 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 320 PM CDT FRI MAY 5 2000 DIURNAL HEATING HAS AIDED THE DEVELOPMENT OF A GOOD BAROCLINIC ZONE OVER SOUTHERN AND WESTERN PORTIONS OF NORTH CENTRAL TEXAS. OUTFLOW FROM PREVIOUS CONVECTION WILL SERVE AS THE FOCUS FOR A FEW STRONG THUNDERSTORMS THROUGH THE EVENING HOURS. A SPOKE OF ENERGY EJECTING FROM THE UPPER LOW OVER WESTERN ARKANSAS HAS ALSO KINDLED STRONG STORMS OVER SOUTHEASTERN OKLAHOMA. THESE STORMS WILL LIKELY AFFECT THE RED RIVER VALLEY AND NORTHEAST TEXAS LATER TONIGHT. THE UPPER LOW IS PROJECTED TO WEAKEN AND LIFT TOWARD THE GREAT LAKES BY LATE IN THE PERIOD. BELIEVE THERE WILL STILL BE ENOUGH ENERGY COMBINED WITH A STRONG LOW LEVEL WARM ADVECTION PATTERN TO CONTINUE A CHANCE OF CONVECTION THROUGH SATURDAY. A CAPPING INVERSION WILL INCREASE ON SUNDAY...BUT CANT RULE OUT AT LEAST ELEVATED CONVECTION WITH DIFFERENTIAL HEATING COMPENSATING FOR THE LACK OF UPPER VERTICAL MOTIONS. BEST CHANCE FOR POPS WILL CONTINUE OVER THE NORTHEAST CORRIDOR. WILL CONFINE THE MENTION OF SEVERE THUNDERSTORMS TONIGHT FOR MAINLY SOUTHERN AND NORTHEASTERN PORTIONS INCLUDING THE EASTERN RED RIVER VALLEY. A FEW MARGINAL STORMS WILL TEASE POINTS ALONG AND WEST OF A SHERMAN TO DFW LINE. THE EXTENDED PERIOD CONTINUES TO LOOK A BIT UNSETTLED. AN APPROACHING UPPER TROF WILL NUDGE A COLD FRONT INTO THE NORTHWEST EARLY IN THE PERIOD. THESE TWO FEATURES WILL SWING ACROSS NORTH TEXAS MAINLY ON TUESDAY. DFW 69/86/69/89 3422 ACT 70/89/70/91 4322 .FTW...NONE. ...48...
In the hours before
Special weather statement, May 5, 11:17 AM CDT, 4 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-052100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1117 AM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF NORTH CENTRAL TEXAS THROUGH EARLY EVENING. THE MAIN THREAT WILL BE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO THE POTENTIAL FOR BRIEF PERIODS OF HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. JUST BEFORE MIDDAY...A NEARLY STATIONARY UPPER LEVEL LOW PRESSURE SYSTEM WAS LOCATED OVER WESTERN ARKANSAS. WEAK DISTURBANCES ROTATING AROUND THIS STORM WILL ENCOUNTER A DEEPLY MOIST AND UNSTABLE AIRMASS OVER NORTH TEXAS. AS THUNDERSTORMS FORM AND DISSIPATE...CONVERGING OUTFLOW BOUNDARIES WILL SERVE AS THE FOCUS FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. STEERING WINDS IN THE UPPER ATMOSPHERE REMAIN LIGHT. THIS WILL ALLOW FOR SLOW MOVING THUNDERSTORMS AND THE TRAINING OF HEAVY RAIN PRODUCING CELLS OVER THE SAME LOCATION. RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE OVER ALREADY SATURATED SOIL CONDITIONS. THIS MAY LEAD TO HIGH WATER RUNOFF ALONG CREEKS...STREAMS AND A FEW ROADWAYS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON. EMERGENCY MANAGEMENT AND STORM SPOTTERS ACROSS ALL OF NORTH CENTRAL TEXAS SHOULD BE READY FOR LIMITED SPOTTER ACTIVATION THROUGH THIS AFTERNOON OR EARLY EVENING. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 48
Special weather statement, May 5, 3:40 PM CDT, 35 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT FRI MAY 5 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS NORTH AND EAST OF A BONHAM...TO GREENVILLE...TO SULPHUR SPRING LINE...AND SOUTH OF A GOLDTHWAITE TO PALESTINE LINE THROUGH TONIGHT. THE MAIN THREAT WILL BE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. A SLOW MOVING UPPER LEVEL LOW...NEAR TULSA LATE THIS AFTERNOON... WILL CONTINUE TO SPIN UPPER LEVEL DISTURBANCES ACROSS NORTH CENTRAL TEXAS TONIGHT. THESE DISTURBANCES WILL MOVE ACROSS MOIST UNSTABLE AIR AND LEFT OVER BOUNDARIES...RESULTING IN ADDITIONAL SCATTERED TO NUMEROUS THUNDERSTORMS MOVING OUT OF SOUTHERN OKLAHOMA...AND TRACKING ACROSS THE RISK AREA COVERING BONHAM...PARIS AND SULPHUR SPRINGS. FOR AREAS DOWN SOUTH...SCATTERED STRONG TO SEVERE THUNDERSTORMS SHOULD BE ON GOING OR DEVELOPING ON OLD OUTFLOW BOUNDARIES. EMERGENCY MANAGEMENT AND STORM SPOTTERS ACROSS THE SLIGHT RISK AREAS OF NORTH CENTRAL TEXAS SHOULD BE READY FOR LIMITED SPOTTER ACTIVATION THIS EVENING AND OVERNIGHT. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)... SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:58 AM CDT | Severe Thunderstorm Warning | FWD | Young | 47 min |
| May 5, 8:17 AM CDT | Severe Thunderstorm Warning | FWD | Stephens | 43 min |
| May 5, 8:41 AM CDT | Severe Thunderstorm Warning | FWD | Parker | 49 min |
| May 5, 10:40 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 50 min |
| May 5, 11:57 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins | 48 min |
| May 5, 12:17 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 43 min |
| May 5, 3:54 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 51 min |
| May 5, 4:54 PM CDT | Severe Thunderstorm Warning | FWD | Milam, Robertson | 51 min |
| May 5, 6:06 PM CDT | Severe Thunderstorm Warning | FWD | Milam | 39 min |
| May 5, 6:41 PM CDT | Flash Flood Warning | FWD | Milam | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.